Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 185, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 17, 2015, 6:48 PM CDT for Custer County, Garfield County, Wheeler County, Nebraska. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2015, 6:48 PM CDT (23:48 UTC)
- Expired
- Jul 17, 2015, 7:16 PM CDT
- In force
- 28 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Custer County, NE, Garfield County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 127 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 17, 4:03 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 315 J/kg
- Mixed-layer CIN
- -418 J/kg
- Mixed-layer LCL
- 2490 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
805
WUUS53 KLBF 172348
SVRLBF
NEC041-071-183-180030-
/O.NEW.KLBF.SV.W.0185.150717T2348Z-150718T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
648 PM CDT FRI JUL 17 2015
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CUSTER COUNTY IN CENTRAL NEBRASKA...
SOUTHERN GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA...
SOUTHWESTERN WHEELER COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 730 PM CDT
* AT 646 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COMSTOCK...
AND MOVING NORTHEAST AT 35 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
BURWELL...ERICSON...BIG OAK CANYON AND GABLES.
THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 99 AND 118.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4175 9865 4173 9868 4174 9920 4149 9921
4140 9941 4162 9951 4175 9927 4174 9923
4177 9922 4196 9886
TIME...MOT...LOC 2348Z 235DEG 30KT 4157 9927
HAIL...1.50IN
WIND...<50MPH
$$
STOPPKOTTE1 follow-up statement
898
WWUS53 KLBF 180016
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
616 PM MDT FRI JUL 17 2015
NEC041-071-183-180026-
/O.CAN.KLBF.SV.W.0185.000000T0000Z-150718T0030Z/
CUSTER NE-GARFIELD NE-WHEELER NE-
716 PM CDT FRI JUL 17 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WHEELER...
SOUTHERN GARFIELD AND NORTHEASTERN CUSTER COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM CDT.
LAT...LON 4175 9865 4173 9868 4174 9920 4149 9921
4140 9941 4162 9951 4175 9927 4174 9923
4177 9922 4196 9886
TIME...MOT...LOC 0016Z 235DEG 30KT 4170 9901
$$
STOPPKOTTEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 6:35 PM CDT, 13 minutes earlier.
Area forecast discussion, Jul 17, 6:35 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 635 PM CDT FRI JUL 17 2015 .SYNOPSIS... ISSUED AT 320 PM CDT FRI JUL 17 2015 BROAD UPPER LEVEL RIDGE ACROSS THE SOUTHERN PLAINS AND SOUTHEASTERN CONUS. MEANWHILE A UPPER LEVEL LOW IS MOVING ACROSS THE SOUTHERN PLAINS OF CANADA WITH A TRAILING TROUGH OVER THE NORTHERN/CENTRAL ROCKIES. SFC COLD FRONT IS PUSHING ACROSS THE NORTHERN HIGH PLAINS THIS AFTERNOON. TEMPS ALONG AND AHEAD OF THE FRONT ARE IN THE MID 90S TO NEAR 100 WITH UPPER 70S TO MID 80S BEHIND THE FRONT. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 320 PM CDT FRI JUL 17 2015 THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE VICINITY OF THE FRONT THIS EVENING AND CONTINUE OVER NIGHT AS THE FRONT PUSHES EAST. MEANWHILE A SUBTLE MID LEVEL DISTURBANCE LIFTS IN THE WEST/SOUTHWEST FLOW ACROSS NORTHEAST CO INTO SW NEB...WHICH WILL BE ANOTHER AREA OF THUNDERSTORMS. THE SFC LOW IS LOCATED IN S DAKOTA AND IS WHERE THE BEST SHEAR IS LOCATED...HOWEVER STILL DECENT INTO NORTHERN NEBR WITH THE FRONT. MODELS IN AGREEMENT WITH STORMS /WHICH HAVE ALREADY FIRED TO THE WEST/ WILL CONTINUE TO INCREASE IN COVERAGE MOVE ACROSS THE AREA. ROTATING STORMS ARE POSSIBLE AND SOME SEVERE WEATHER IS ANTICIPATED. MOISTURE IS ON THE INCREASE WITH PWATS CLIMBING ABOVE 1.25 INCHES AND LOCALLY BRIEF HEAVY RAINFALL WILL BE POSSIBLE. STORM MOTION IS SHOULD BE FAIRLY QUICKLY AT 20 PLUS MPH. AHEAD OF THE FRONT WITH THE SUBTLE WAVE A FEW ISOLATED TO SCATTERED STORMS ARE EXPECTED. MODELS VARY GREATLY ON COVERAGE WHICH LEADS TO A LOWER CONFIDENCE POP FORECAST. SHEAR NOT AS IMPRESSIVE AS FURTHER NORTH...STILL 25 TO 35 KTS. MODELS HAVE CAPE VALUES AT 1000 TO 1500 J/KG SO SOME ISOLATED SEVERE CANNOT BE RULED OUT. OVERNIGHT THE STORMS QUICKLY PUSH TO THE EAST WITH STORMS LAST TO EXIT NORTH CENTRAL IN THE MORNING. LOWS COOLEST /UPPER 50S/ IN THE WEST WHERE CLEARING WILL DEVELOP FIRST WHILE LOWER TO MID 60S BENEATH THE LINGERING CLOUD COVER. TOMORROW COOLER BEHIND THE FRONT WITH MOST AREAS IN THE 80S. MODELS DEVELOP STORMS OVER THE HIGHER TERRAIN FOR THE AFTERNOON BUT EXPECT THE AFTERNOON TO REMAIN DRY FOR OUR CWA. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 320 PM CDT FRI JUL 17 2015 SAT NIGHT AND SUNDAY...STALLED FRONTAL POSITION WILL BE KEY TO LOCATION OF NEW THUNDERSTORM DEVELOPMENT...AND MODELS HAVE THEIR DIFFERENCES IN HOW THEY HANDLE THIS DEVELOPMENT OR LACK THEREOF. THE GEM IS AN OUTLIER IN THAT IT DEVELOPS CONVECTION ALONG THE SFC FRONT IN KS...WHILE OTHER MAIN MODELS DEVELOP TSRA IN THE POST-FRONTAL UPSLOPE AREA CLOSER TO THE NEXT PV ANOMALY TO CONTRIBUTE TO THE DEVELOPMENT WHICH SAGS SWD INTO WY SAT NIGHT. ASSUMING THERE IS ONLY SUBTLE WAVES AVAILABLE TO INTERACT DIRECTLY TO ENHANCE CONVERGENCE ALONG THE SFC FRONT...AND INSUFFICIENT FOR DEEP...MOIST CONVECTION...WILL SIDE WITH THE POST-FRONTAL ENVIRONMENT AS MOST FAVORABLE DUE TO THE BETTER UPPER FORCING TO FOCUS DEVLOPMENT ALONG THE HIGHER TERRAIN AND BETTER ASSOCIATED SHEAR. ANY STORMS WOULD THEN MOVE INTO THE WRN AND SOUTHERN FCST AREA SAT NIGHT. IN THIS SCENARIO THE SRN AND WRN ZONES WOULD BE FAVORED AS HIGHEST CHANCES AND THE FCST WAS TAILORED THAT WAY. MODELS SOMEWHAT SIMILAR IN DEVELOPING WEAK INSTABILITY IN THE PANHANDLE BY SUNDAY AFTERNOON. HOWEVER UPPER SUPPORT UNCLEAR AT THIS TIME SO EVEN WITH BETTER THERMODYNAMIC POTENTIAL POSP SLIGHTLY LOWER FOR SUNDAY NIGHT. TEMPS WOULD BE COOLER ON SUNDAY...ESPECIALLY IN THE SOUTH WHERE CLOUD COVER FROM CONVECTIVE DEBRIS WOULD LINGER. MON-THU...ON THE HEMISPHERIC SCALE...AS ONE UPPER LOW MOVES OVER THE EXISTING RIDGE IN THE NORTH PACIFIC...A MORE IMPRESSIVE UPPER LOW ROTATES NORTHEASTWARD AND DEEPENS IN THE BERING SEA THROUGH THE WEEKEND. THE RESPONSE IS TO RETROGRADE THE UPPER RIDGE AXIS FROM NEAR 140W TO NEAR 160W. THIS ALLOWS THE PREVIOUSLY MENTIONED UPPER LOW TO MOVE SEWD ALONG THE BC COAST AND INTO THE PAC NW. THIS IN TURN WILL SHIFT THE REMNANTS OF TS DOLORES EWD INTO THE CENTRAL CA COAST. THE PV ANOMALY ASSOCIATED WITH DOLORES WILL MOVE EWD ACROSS THE CENTRAL ROCKIES THROUGH MID WEEK. IN ADDITION...MID AND HIGH LEVEL MOISTURE...AS EVIDENCED BY MOISTURE TRANSPORT VECTORS AND MIXING RATIOS ON THE 320K SFC...WILL ALSO PROGRESS EWD ACROSS THE ROCKIES AND INTO THE CENTRAL PLAINS BY LATE TUES INTO WED. ALTHOUGH MODELS DIFFER SOMEWHAT WITH DETAILS...ESPECIALLY LOW LEVEL MOISTURE AVAILABILITY...THUNDERSTORM CHANCES WILL INCREASE WITH BETTER UPPER FORCING POTENTIAL IN THIS SETUP. ALSO...PW VALUES INCREASE TO NEAR THE 90TH PERCENTILE BY LATE TUES AND WED THANKS TO THE INCREASE OF MID LEVEL MOISTURE. COLD FRONTAL PASSAGE ON MONDAY WILL DRY THE LOW LEVELS SIGNIFICANTLY /MODELS SUGGESTING U30S TO L40S DEW POINTS/ BUT LOW LEVEL MOISTURE WILL EVENTUALLY RETURN TUES INTO WED AS RETURN SRLY FLOW INCREASES. TEMPS WILL BE WARM ON MONDAY DESPITE EARLY FRONTAL PASSAGE THANKS TO A DRIER AIRMASS IN PLACE...COOLING FOR TUEASDAY AND WED...THEN RETURNING TO ABOVE AVE FOR THE REMAINDER OF NEXT WEEK AS A TRANSITORY UPPER RIDGE BUILDS AHEAD OF THE NEXT LOW PRESSURE SYSTEM WHICH FORMS IN THE WEST. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 635 PM CDT FRI JUL 17 2015 THE ONGOING TSTM ACTIVITY SHOULD GRADUALLY EXIT FROM WEST TO EAST OVERNIGHT CLEARING THE ERN EDGE OF THE FCST AREA AROUND 07Z-09Z. THE RAP AND NAM SUGGEST A BROAD AREA OF MVFR CIGS AND COLD AIR STRATUS FORMING ACROSS WRN/NCNTL NEB 06Z-15Z. BUT THIS IS NOT SUPPORTED BY THE SREF SO WE WILL WAIT A BIT ON INCORPORATING THIS INTO THE FORECAST. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MASEK SHORT TERM...MASEK LONG TERM...JWS AVIATION...CDC
Hazardous weather outlook, Jul 17, 3:32 PM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 332 PM CDT FRI JUL 17 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-182045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 332 PM CDT FRI JUL 17 2015 /232 PM MDT FRI JUL 17 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT ACROSS THE OUTLOOK AREA. THERE IS A SLIGHT RISK OF SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL TO THE SIZE OF GOLF BALLS MAINLY ALONG AND NORTH OF A LINE FROM OSHKOSH IN GARDEN COUNTY THROUGH BROKEN BOW IN CUSTER COUNTY. SOUTH OF THIS LINE...A MARGINAL RISK OF SEVERE STORMS IS FORECAST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORM ARE IN THE FORECAST SATURDAY NIGHT INTO SUNDAY. THUNDERSTORM CHANCES RETURN AGAIN TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. DURING THIS TIME...THE THREAT OF WIDESPREAD SEVERE WEATHER APPEARS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...FOR AREAS ALONG AND NORTH OF A LINE FROM OSHKOSH THROUGH BROKEN BOW. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
In the hours before
Local storm report, Jul 17, 6:22 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
622 PM CDT FRI JUL 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL 3 S BINGHAM 41.97N 102.06W
07/17/2015 E1.25 INCH GRANT NE PUBLIC
BROKE HOLES IN SKY LIGHTS
&&
SBAKERLocal storm report, Jul 17, 6:29 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
629 PM CDT FRI JUL 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM HAIL 2 S SUTHERLAND 41.13N 101.13W
07/17/2015 E1.75 INCH LINCOLN NE CO-OP OBSERVER
&&
MARTINLocal storm report, Jul 17, 6:31 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
631 PM CDT FRI JUL 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM HAIL 1 S SUTHERLAND 41.14N 101.13W
07/17/2015 E2.00 INCH LINCOLN NE PUBLIC
SUTHERLAND AND I80
&&
SBAKERLocal storm report, Jul 17, 6:42 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
642 PM CDT FRI JUL 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL 2 W WHITMAN 42.04N 101.58W
07/17/2015 E1.00 INCH GRANT NE PUBLIC
50 MPH WINDS
&&
SBAKERLocal storm report, Jul 17, 6:45 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
645 PM CDT FRI JUL 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM HAIL 8 WSW CALLAWAY 41.25N 100.06W
07/17/2015 E0.50 INCH CUSTER NE CO-OP OBSERVER
&&
MARTINLocal storm report, Jul 17, 6:47 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
647 PM CDT FRI JUL 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 51 W BROWNLEE 42.29N 101.62W
07/17/2015 M1.00 INCH CHERRY NE PUBLIC
&&
SJACOBSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 4:31 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 44 min |
| Jul 17, 4:38 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 52 min |
| Jul 17, 5:07 PM CDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 53 min |
| Jul 17, 5:14 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan | 46 min |
| Jul 17, 5:29 PM CDT | Severe Thunderstorm Warning | LBF | Keith | 46 min |
| Jul 17, 5:40 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan | 50 min |
| Jul 17, 5:43 PM CDT | Severe Thunderstorm Warning | LBF | Garden, Grant, Sheridan | 47 min |
| Jul 17, 5:49 PM CDT | Severe Thunderstorm Warning | LBF | Logan, Thomas | 25 min |
| Jul 17, 6:04 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 41 min |
| Jul 17, 6:12 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 48 min |
| Jul 17, 6:28 PM CDT | Severe Thunderstorm Warning | LBF | Grant, Hooker | 47 min |
| Jul 17, 6:33 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 42 min |
| Jul 17, 6:43 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.